Thyroid Disease Forum banner
1 - 3 of 3 Posts

·
Registered
Joined
·
1 Posts
Discussion Starter · #1 ·
Hello! Three weeks ago I started experiencing the effects of being overmedicated on levothyroxine: jitteriness, insomnia, racing heart, anxiety, unable to exercise, etc. I've been overmedicated before, so these sensations were familiar. After getting labs done, I discovered that my TSH was .5 and my FT4 was 1.9. (Last Oct. I was feeling good at TSH 1.8 and FT4 1.6.) My doctor reduced my dosage from 88 to 75mcg. For the first week (while waiting to get lab results), I either skipped a dose or took only half. Beginning the second week I began taking the new, reduced dosage (75). By the end of the second week, I was beginning to feel like myself again--heart rate down, sleeping (finally!), no panic attacks, etc. However, starting yesterday (week 3), my overmedication symptoms started to return. The random panic attacks are especially strong. Since the middle of January, I have lost about 8 lbs., and I think the stress of knowing I was overmedicated caused me to lose a bit more. So, my question is this. Could the return of "hyper" symptoms mean that the new dosage is still too high? I'm wondering this since I was feeling my best two weeks after skipping/taking half of my med. I've heard that some people stop taking their meds altogether for a week or two after realizing they were overmedicated, so I found it odd that my doctor only minorly reduced my dosage and told me to wait 6 weeks. Any advice would be appreciated!
 

·
Registered
Joined
·
55 Posts
You know yourself and your response to the drug, better than anybody else. Don't be afraid to test more often if you really feel you are taking too much. Quest will do the test for $40. I don't put much faith in TSH, but a number of 0.5 is not far off. I typically like my TSH near zero.

My lab lists TSH range as 0.3-4.5. Which would put you in the normal range. But I do recall some of my past labs using a lower limit of 1.0.
 

·
Registered
Joined
·
1 Posts
Hello! Three weeks ago I started experiencing the effects of being overmedicated on levothyroxine: jitteriness, insomnia, racing heart, anxiety, unable to exercise, etc. I've been overmedicated before, so these sensations were familiar. After getting labs done, I discovered that my TSH was .5 and my FT4 was 1.9. (Last Oct. I was feeling good at TSH 1.8 and FT4 1.6.) My doctor reduced my dosage from 88 to 75mcg. For the first week (while waiting to get lab results), I either skipped a dose or took only half. Beginning the second week I began taking the new, reduced dosage (75). By the end of the second week, I was beginning to feel like myself again--heart rate down, sleeping (finally!), no panic attacks, etc. However, starting yesterday (week 3), my overmedication symptoms started to return. The random panic attacks are especially strong. Since the middle of January, I have lost about 8 lbs., and I think the stress of knowing I was overmedicated caused me to lose a bit more. So, my question is this. Could the return of "hyper" symptoms mean that the new dosage is still too high? I'm wondering this since I was feeling my best two weeks after skipping/taking half of my med. I've heard that some people stop taking their meds altogether for a week or two after realizing they were overmedicated, so I found it odd that my doctor only minorly reduced my dosage and told me to wait 6 weeks. Any advice would be appreciated!

I don't have too much advice, just a similar circumstance and results of my "research". My TSH was 0.09 in December and now is 0.04 (T3 and T4 normal) and I have been feeling overmedicated. I didn't get a call back from the doctor yesterday so I did some research and discovered it is not advised to stop the meds cold turkey. Also, the meds have a half-life life which means testing too soon with your new dose will not give an accurate result.

For me, I found an older rx with less t3 and t4 and I took that last night. My labs are always all over the place despite never missing a dose, but the overmedicated feeling is awful. I also have Hashimoto's. From what I have read it sounds like any little thing will affect how the meds work if you have Hashimoto's, so I will begin keeping a journal regarding what time I take my meds, what I eat and what time, when I exercise, how I'm sleeping, what supplements I take, etc..... My labs haven't been normal in years and it is exhausting to constantly deal with it. Perhaps you can ask your doctor to test for anitbodies? I have read that Hashimoto's can cause some unusual responses to meds.

Good luck and let me know if you have any advice for me!
 
1 - 3 of 3 Posts
Top